MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Model Number 910100
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Surgiphor bottles busted during 2 total hip replacements.Customer response.Where on the bottle was the break, i.E., the cap, or the bottle (container)? if the bottle, was it at the seam? one bottle, one cap area (hole too large, caused leak).Please provide material/lot number ¿ if available? n/a.What was the effect on the patient if any? no effect.Was there a significant procedural delay? no.What was done to complete the irrigation process? continued use.
 
Additional Manufacturer Narrative
Pro codes: fqh (lavage, jet) and fro (dressing, wound, drug).A photo was provided to our quality team for evaluation.The photo was visually inspected at becton dickinson and the incident could be verified.A device history record could not be evaluated as the lot number is unknown.A capa has been opened for this issue.An in-depth investigation as part of that capa has been performed to identify the cause of the surgiphor bottle cracking during use.At this time this investigation discovered that the combination of the following variables are probable causes that contribute to the failure mode of surgiphor containers cracking during use: aging, bottle wall thickness/bottle weight, inspected product returned into the manufacturing lot, and upper end of the gamma sterilization dosages of the product.A follow-up will be sent if additional information is received.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16154544
Report Number1423507-2023-00041
Device Sequence Number17886768
Product Code FQH
UDI-Device Identifier00382909101003
UDI-Public(01)00382909101003
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number910100
Device Catalogue Number910100
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Initial Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown